Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 7, 2015, 10:44 PM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 10:44 PM MST (05:44 UTC)
- Expired
- Aug 8, 2015, 1:45 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 86 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 5.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542
WGUS55 KTWC 080544
FFWTWC
AZC019-021-080845-
/O.NEW.KTWC.FF.W.0026.150808T0544Z-150808T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1044 PM MST FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...
NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 145 AM MST
* AT 1039 PM MST...DOPPLER RADAR INDICATED A AREA OF THUNDERSTORMS
PRODUCING VERY HEAVY RAIN ACROSS NORTHEAST PIMA AND SOUTHEAST
PINAL COUNTIES. DOPPLER RADAR ESTIMATED BETWEEN 1 AND 1.50 INCHES
OF RAIN HAS FALLEN ACROSS THE NORTHERN PORTIONS OF THE TUCSON
METRO AREA...GENERALLY TO THE NORTH OF INA AND AND EAST OF LA
CHOLLA. ELSEWHERE...BETWEEN 0.50 AND 1.0 INCHES OF RAIN HAVE
FALLEN IN SOUTHEAST PINAL. THIS LOCATION HAS SEEN VERY HEAVY
RAINFALL EARLIER TODAY...INCREASING THE THREAT THAT ANY ADDITIONAL
RAINFALL WILL RESULT IN FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...TORTOLITA...CASAS
ADOBES...SAN MANUEL...ORACLE...SADDLEBROOKE...CATALINA FOOTHILLS...
MOUNT LEMMON/SUMMERHAVEN...CATALINA...ORACLE JUNCTION...CATALINA
STATE PARK...CAMPO BONITO...BIOSPHERE 2 AND DOVE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3292 11089 3249 11052 3225 11099 3257 11123
$$2 follow-up statements
947 WGUS75 KTWC 080658 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1158 PM MST FRI AUG 7 2015 AZC019-021-080845- /O.CON.KTWC.FF.W.0026.000000T0000Z-150808T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ-PIMA AZ- 1158 PM MST FRI AUG 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY DOWNPOURS...CONTINUED TO DEVELOP AND MOVE OVER AREAS THAT HAVE ALREADY RECEIVED RAINFALL TODAY. AT 1152 PM MST...RADAR INDICATED A THUNDERSTORM WITH HEAVY RAIN OVER THE CASA ADODES AREA OF TUCSON WHICH WILL CAUSE STREET FLOODING...ESPECIALLY ALONG INA ROAD FROM LA CHOLLA TO 1ST AVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3292 11089 3249 11052 3225 11099 3257 11123 $$
563 WGUS75 KTWC 080853 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 153 AM MST SAT AUG 8 2015 AZC019-021-080902- /O.EXP.KTWC.FF.W.0026.000000T0000Z-150808T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ-PIMA AZ- 153 AM MST SAT AUG 8 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES HAS EXPIRED... THE HEAVY RAIN HAS ENDED. SOME PONDING OF WATER AND FLOWING WASHES CAN STILL BE EXPECTED OVERNIGHT. LAT...LON 3292 11089 3249 11052 3225 11099 3257 11123 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:35 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 7, 9:35 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 935 PM MST FRI AUG 7 2015 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY EAST AND SOUTH OF TUCSON THIS WEEKEND. EXPECT GREATER COVERAGE OF THUNDERSTORMS BY TUESDAY FOLLOWED BY ANOTHER REDUCTION OF THUNDERSTORM ACTIVITY LATE NEXT WEEK. ABOVE NORMAL DAYTIME TEMPERATURES WILL PREVAIL INTO THE UPCOMING WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING AT THIS TIME MOSTLY FROM ERN SANTA CRUZ COUNTY EWD ACROSS SRN COCHISE COUNTY TO THE NEW MEXICO BORDER. OTHER ISOLATED TO SCATTERED SHOWERS WERE FROM THE TUCSON METRO AREA NWD INTO SOUTH CENTRAL/SERN PINAL COUNTY. CLOUD TOPS WERE GENERALLY COOLING DURING THE PAST 1-2 HOURS ACROSS COCHISE/SANTA CRUZ COUNTIES EAST-TO-SOUTH OF TUCSON. OTHERWISE...MOSTLY CLOUDY SKIES WERE ACROSS THE AREA EXCEPT ACROSS WRN PIMA COUNTY WHERE CLEAR SKIES PREVAILED. DEWPOINTS AT LOWER ELEVATIONS VALID 04Z WERE MAINLY IN THE 60S...AND THESE TEMPS WERE NEARLY 5-10 DEGS F HIGHER VERSUS 24 HOURS AGO. 08/00Z KTWC SOUNDING TOTAL PRECIP WATER VALUE WAS 1.67 INCH...WITH MLCAPE OF 412 J/KG. 08/00Z NAM/GFS...08/03Z RAP13 AND 08/03Z HRRR DEPICT ONLY A VERY GRADUAL REDUCTION IN THE COVERAGE OF SHOWERS/TSTMS THE REST OF TONIGHT INTO EARLY SAT MORNING. THESE MODELS FAVOR ERN PIMA COUNTY...ERN SANTA CRUZ COUNTY AND WRN COCHISE COUNTY WITH THE GREATEST POTENTIAL FOR ADDITIONAL SHOWERS/TSTMS. THUS...FOR THE REST OF TONIGHT INTO EARLY SAT MORNING...HAVE CONTINUED WITH ISOLATED TO SCATTERED SHOWERS/TSTMS FROM TUCSON EWD/ SWD TO THE NEW MEXICO/INTERNATIONAL BORDERS. PRECIP-FREE CONDITIONS SHOULD CONTINUE ACROSS WRN PIMA COUNTY...SOUTH CENTRAL PINAL COUNTY AND THE TOHONO O'ODHAM NATION. LOCALLY HEAVY RAINFALL SHOULD OCCUR WITH THE STRONGER SHOWERS/TSTMS. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL. && .AVIATION...VALID THRU 09/06Z. ISOLATED TO SCATTERED -TSRA/-SHRA WILL OCCUR FROM KTUS VICINITY EAST AND SOUTH INTO SATURDAY MORNING. SCATTERED TO PERHAPS NUMEROUS -TSRA/-SHRA WILL THEN OCCUR MAINLY EAST OF KTUS SATURDAY AFTERNOON AND EVENING. EXPECT MVFR CONDITIONS AND BRIEF WIND GUSTS OF 35-45 KTS WITH THE STRONGER TSRA. OTHERWISE...CLEAR SKIES OR MOSTLY CLEAR SKIES WILL PREVAIL ACROSS WESTERN PIMA COUNTY WEST OF KTUS. ELSEWHERE...CLOUD DECKS WILL GENERALLY RANGE FROM 7-12K FT AGL. SURFACE WIND WILL MAINLY BE LESS THAN 10 KTS APART FROM TSRA GUSTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS MAINLY EAST AND SOUTH OF TUCSON THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL THEN OCCUR ACROSS MUCH OF SOUTHEAST ARIZONA TUESDAY INTO WEDNESDAY. ANOTHER DRYING TREND IS ON TAP DURING THE LATTER PART OF NEXT WEEK. HOWEVER...THERE WILL BE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED THUNDERSTORMS FAVORING THE WHITE MOUNTAINS AND LOCATIONS SOUTH OF TUCSON THURSDAY AND FRIDAY. && .PREV DISCUSSION /206 PM MST/...SYNOPTICALLY SPEAKING...AN UPPER LEVEL LOW PRESSURE CENTER IS TRACKING ACROSS NORTHERN CALIFORNIA AND THE GREAT BASIN. THE JET DYNAMICS ASSOCIATED WITH THE LOW ARE SPREADING ACROSS THE STATE HELPING TO ENHANCE THE CHANCE FOR CONTINUED STORMS INTO THE EVENING. HEAVY RAINFALL...FREQUENT LIGHTNING...SMALL HAIL...AND STRONG WIND GUSTS WILL ALL BE THREATS WITH THE STORMS. THE AREA OF LOW PRESSURE TO OUR NORTH IS EXPECTED TO TRACK EASTWARD OVER THE NEXT 48 HOURS. IT IS ANTICIPATED THAT THE LOW WILL ACT TO SHIFT THE DEEP MOISTURE EAST OF THE AREA FOR MUCH OF THE WEEKEND. ALTHOUGH THE DEEPEST MOISTURE WILL MOVE EASTWARD OVER NEW MEXICO AND SW TEXAS...ENOUGH WILL LINGER FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NEAR THE NEW MEXICO BORDER BOTH SATURDAY AND SUNDAY AFTERNOON. ANOTHER SURGE OF MOISTURE WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST ARIZONA MONDAY AND TUESDAY AS HIGH PRESSURE REBOUNDS WESTWARD INTO NM AND CO. MID RANGE MODELS ARE IN GOOD AGREEMENT THAT THE NEXT MONSOON SURGE WILL BE FOCUSED ON MONDAY/TUESDAY WITH UPPER LEVEL RIDGING SUPPRESSING WIDESPREAD CONVECTION BEGINNING EARLY WEDNESDAY AND LINGERING INTO LATE WEEK. ALONG WITH A REDUCTION IN STORM COVERAGE DURING THIS PERIOD...TEMPERATURES WILL LIKELY HAVE A CHANCE TO WARM TO ABOVE NORMAL READINGS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON FRANCIS PREVIOUS DISCUSSION...CANTIN
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:45 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 7, 9:38 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Aug 7, 10:17 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 8, 1:03 AM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 3 hr |
| Aug 8, 4:04 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 3 hr |
| Aug 8, 11:36 AM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Aug 8, 12:47 PM MST | Flash Flood Warning | TWC | Cochise | 118 min |
| Aug 8, 3:52 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 53 min |
| Aug 8, 3:57 PM MST | Special Weather Statement | TWC | 33 min | |
| Aug 8, 4:16 PM MST | Special Weather Statement | TWC | 29 min | |
| Aug 8, 4:27 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 8, 4:47 PM MST | Special Weather Statement | TWC | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.